... someone said that the best way to beat tolerance for opiates is to switch to another one, then go back. I've been taking 20 mg pills of methadone 3 times a day for back pain for the past six weeks and like every other narcotic I've taken, I find it is becoming way less effective. Any suggestions as to what I should do? Will changing to morphine and then back to methadone work? Thank you in advance
Hi Pepperpot. Switching between methadone and morphine is not a good idea. Methadone is very potent and takes several days for the respiratory depressive effects to wear off, long after it has lost its' therapeutic effects. By adding morphine to your system before the methadone is completely out, is very dangerous. Besides, you've been on the methadone for just a short time. Discuss your increase in pain with your doctor. There may be alternative treatments available. But switching between methadone and ANY other medication is not the solution.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2009 • 5 answers
Posted 29 Apr 2010 • 1 answer
I need to find a pain doctor for my husband to go to he has 2 broken vertabraes in his back, his hip
Posted 2 May 2010 • 2 answers
Posted 28 May 2010 • 5 answers
Posted 25 Sep 2011 • 4 answers